Alert archive / South Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Oct 3, 2015, 5:09 PM EDT for 4 counties in South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2015, 5:09 PM EDT (21:09 UTC)
- Expired
- Oct 3, 2015, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 114 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
920
WGUS52 KILM 032109
FFWILM
SCC031-033-041-069-040000-
/O.NEW.KILM.FF.W.0002.151003T2109Z-151004T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EDT SAT OCT 3 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
NORTHWESTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
EASTERN DARLINGTON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
SOUTHERN MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 800 PM EDT
* AT 509 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN APPROACHING THE
WARNED AREA. A SERIES OF HEAVY SHOWERS WILL CONTINUALLY MOVE
ACROSS PORTIONS OF THE WARNED AREA DURING THE NEXT FEW HOURS. MANY
OF THESE SAME AREAS RECEIVED 5 TO 10 INCHES OF RAIN LAST NIGHT AND
CONDITIONS REMAIN CONDUCIVE FOR THE DEVELOPMENT OF DANGEROUS
FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE...DARLINGTON...QUINBY...FLORENCE DARLINGTON TECHNICAL
COLLEGE MAIN CAMPUS...BINGHAM...BROWNSVILLE...MONT CLARE...
DARLINGTON RACEWAY...MARS BLUFF...MECHANICSVILLE...OAK GROVE...
SOCIETY HILL...HEALTH SOUTH REHABILITATION HOSPITAL...MCLEOD
REGIONAL MEDICAL CENTER...CAROLINAS HOSPITAL SYSTEM - CEDAR TOWER
AND MCLEOD MEDICAL CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 136 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 158 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3452 7986 3442 7949 3426 7951 3426 7952
3425 7953 3425 7955 3421 7954 3420 7955
3420 7956 3419 7957 3418 7957 3417 7956
3416 7995
$$
III3 follow-up statements
656
WGUS72 KILM 032217
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
617 PM EDT SAT OCT 3 2015
SCC031-033-041-069-040000-
/O.CON.KILM.FF.W.0002.000000T0000Z-151004T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DILLON SC-FLORENCE SC-DARLINGTON SC-MARLBORO SC-
617 PM EDT SAT OCT 3 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN DILLON...NORTHWESTERN FLORENCE...EASTERN DARLINGTON AND
SOUTHERN MARLBORO COUNTIES...
AT 613 PM EDT...DOPPLER RADAR CONTINUED INDICATING PATCHES OF
MODERATE TO HEAVY RAIN MOVING ACROSS THE WARNED AREA. MANY AREAS
WITHIN THE WARNING HAVE RECEIVED 5 TO 10 INCHES OF RAIN SINCE LAST
NIGHT AND ANY ADDITIONAL RAINFALL IS LIKELY TO RESULT IN FLOODING
WITHIN THESE AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE...DARLINGTON...QUINBY...FLORENCE DARLINGTON TECHNICAL
COLLEGE MAIN CAMPUS...BINGHAM...BROWNSVILLE...MONT CLARE...DARLINGTON
RACEWAY...MARS BLUFF...MECHANICSVILLE...OAK GROVE...SOCIETY HILL...
HEALTH SOUTH REHABILITATION HOSPITAL...MCLEOD REGIONAL MEDICAL
CENTER...CAROLINAS HOSPITAL SYSTEM - CEDAR TOWER AND MCLEOD MEDICAL
CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 136 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 158 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3452 7986 3442 7949 3426 7951 3426 7952
3425 7953 3425 7955 3421 7954 3420 7955
3420 7956 3419 7957 3418 7957 3417 7956
3416 7995
$$
III959
WGUS72 KILM 032305
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
705 PM EDT SAT OCT 3 2015
SCC031-033-041-069-040000-
/O.CON.KILM.FF.W.0002.000000T0000Z-151004T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DILLON SC-FLORENCE SC-DARLINGTON SC-MARLBORO SC-
705 PM EDT SAT OCT 3 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN DILLON...NORTHWESTERN FLORENCE...EASTERN DARLINGTON AND
SOUTHERN MARLBORO COUNTIES...
AT 703 PM EDT...LOCAL LAW ENFORCEMENT REPORTED ADDITIONAL ROAD
CLOSURES WITHIN THE CITY OF DARLINGTON. MODERATE SHOWERS WITHIN AND
JUST EAST OF THE WARNED AREA WILL CONTINUE FOR ANOTHER HOUR OR SO.
ANY OF THESE SHOWERS HAVE POTENTIAL TO EXACERBATE ANY ONGOING
FLOODING THUS THE FLOOD WARNING WILL CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE...DARLINGTON...QUINBY...FLORENCE DARLINGTON TECHNICAL
COLLEGE MAIN CAMPUS...BINGHAM...BROWNSVILLE...MONT CLARE...DARLINGTON
RACEWAY...MARS BLUFF...MECHANICSVILLE...OAK GROVE...SOCIETY HILL...
HEALTH SOUTH REHABILITATION HOSPITAL...MCLEOD REGIONAL MEDICAL
CENTER...CAROLINAS HOSPITAL SYSTEM - CEDAR TOWER AND MCLEOD MEDICAL
CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 136 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 158 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3452 7986 3442 7949 3426 7951 3426 7952
3425 7953 3425 7955 3421 7954 3420 7955
3420 7956 3419 7957 3418 7957 3417 7956
3416 7995
$$
III716
WGUS72 KILM 032353
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
753 PM EDT SAT OCT 3 2015
SCC031-033-041-069-040001-
/O.EXP.KILM.FF.W.0002.000000T0000Z-151004T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DILLON SC-FLORENCE SC-DARLINGTON SC-MARLBORO SC-
753 PM EDT SAT OCT 3 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN DILLON...NORTHWESTERN
FLORENCE...EASTERN DARLINGTON AND SOUTHERN MARLBORO COUNTIES WILL
EXPIRE AT 800 PM EDT...
MODERATE TO HEAVY RAIN HAS ENDED AND ADDITIONAL FLOODING IS NO
LONGER AN IMMEDIATE THREAT. A FLASH FLOOD WATCH CONTINUES FOR THE
AREA THROUGH MONDAY EVENING AND ADDITIONAL RAIN THIS EVENING OR
OVERNIGHT COULD PROMPT THE ISSUANCE OF MORE WARNINGS.
LAT...LON 3452 7986 3442 7949 3426 7951 3426 7952
3425 7953 3425 7955 3421 7954 3420 7955
3420 7956 3419 7957 3418 7957 3417 7956
3416 7995
$$
IIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 3:41 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 3, 3:41 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EDT SAT OCT 3 2015
.SYNOPSIS...
LIFE THREATENING FLOODING MAY DEVELOP LATE SUNDAY INTO MONDAY AS
TROPICAL MOISTURE IS RIFLED INTO THE CAROLINAS BY A POWERFUL UPPER
LOW. A DRYING TREND WILL GET UNDERWAY TUESDAY AND FAIRLY
SEASONABLE WEATHER WILL PERSIST ALL WEEK. RIVER FLOODING WILL ALSO
LAST MOST OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM SATURDAY...SCATTERED SHOWERS WITH SOME THUNDER
CONTINUE TO MOVE QUICKLY NW ACROSS THE FORECAST AREA THIS
AFTERNOON. COVERAGE HAS ACTUALLY BEEN DECREASING OVER THE PAST FEW
HOURS...BUT THIS IS JUST A TEMPORARY BREAK IN THE ACTION AS WE
EXPECT THE LIKELIHOOD OF POTENTIALLY HAZARDOUS AND DESTRUCTIVE
FLOODING TO RETURN IN THE EARLY MORNING HOURS OF SUNDAY.
THE UPPER LOW CENTERED OVER SOUTHERN GEORGIA WILL CONTINUE TO WAVER
ABOUT WITH LITTLE CHANGE IN POSITION AS A STATIONARY
FRONT/CONVERGENT BOUNDARY REMAINS STUCK ALONG THE COAST. A FRONTAL
WAVE OVER THE COAST NEAR THE SC/GA BORDER WILL DRIFT NE AS THE DEEP
MOISTURE TAP OVER THE ATLANTIC ALSO RE-ALIGNS FURTHER TO THE NE.
THIS WILL MAKE FOR DETERIORATING CONDITIONS AS AS EXTENSIVE AREA OF
RAIN SPREADS ACROSS THE FORECAST AREA FROM THE S AND SW...WITH
CATEGORICAL COVERAGE THROUGHOUT BY AROUND DAYBREAK ON SUNDAY MORNING.
GIVEN THE ABOVE...THE ONGOING HISTORIC AND VERY DANGEROUS FLOODING
EVENT IS EXPECTED TO CONTINUE WELL PAST THE NEAR TERM. THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THE PERIOD.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...
HISTORIC AND LIFE THREATENING FLOODING EXPECTED.
DEEP CUTOFF UPPER LOW/COLD POOL CREATING A VERY FOCUSED AND INTENSE
PLUME OF TROPICAL MOISTURE INTO THE SOUTHEASTERN U.S. RIGHT NOW THE
EXTREME RAINS ARE SOUTH OF THE COUNTY WARNING AREA. EVEN IN ITS
FORMATIVE STAGES LAST EVENING THIS ATMOSPHERIC RIVER LEAD TO SOME
TERRIFYING RAINFALL RATES AND SERIOUS FLOODING MOST NOTABLY IN
LITTLE RIVER/NORTH MYRTLE BEACH AREA AS WELL AS PARTS OF DARLINGTON
COUNTY. REFER TO PUBLIC INFORMATION STATEMENT/PNSILM FOR RAINFALL
AMOUNTS AS WELL AS LOCAL STORM REPORTS/LSRILM FOR FLOODING INFO.
EVEN OUTSIDE OF THIS CHANNEL THE LOCAL RAINFALL RATES HAVE BEEN
IMPRESSIVE. DURING THE HOUR OF 17Z KILM REPORTED 0.31" OF RAIN IN
16 MINUTES. SUCH RAINFALL RATES ARE OFTEN VASTLY UNDERDONE IN MODEL
GUIDANCE. AND SPEAKING OF MODEL UNCERTAINTIES GUIDANCE ALSO OFTEN
STRUGGLES WITH HANDLING OF SYSTEMS THAT ARE SO DEEPLY CUT OFF FROM
STEERING FLOW. THAT SAID THERE HAS BEEN A SMALL SHIFT TO THE SOUTH
OF THE HEAVIEST QPF BUT THIS WILL REALLY ONLY MANIFEST AS A SLIGHT
REDUCTION OVER FAR NW ZONES (THOUGH THE WRF BEGS TO DIFFER). IT IS
IN THESE ZONES WHERE THE LOWER PORTION OF "ONLY" 3-5 INCHES MAY
FALL. HOWEVER THE VERY NARROW AND FOCUSED NATURE OF THE RAINFALL
WILL LEAD TO A STRONG GRADIENT IN QPF AS ONE HEADS INLAND.
AS THE UPPER LOW PROGRESSES EASTWARD THIS LOW LEVEL FIRE HOSE OF
MOISTURE WILL PIVOT AROUND THE LOW...MOVING NORTHWARD AND ALSO
TAKING ON AN EVENTUAL NE TO SW ORIENTATION...ALL WHILE MAINTAINING A
CONNECTION WITH JOAQUIN. IN ADDITION TO THE SLIGHT SHIFT TO THE
SOUTH MODELS CONTINUE TO SLOW THE OVERALL SENSE OF TIMING, WHICH IS
USUALLY A GOOD CALL WITH CUTOFF LOWS. IN FACT WOULD NOT BE SURPRISED
TO SEE THE END OF THE EVENT, WHICH WILL BE IN THE CAPE
FEAR/WILMINGTON AREAS LAST INTO MONDAY AFTERNOON OR EVENING.
GENERAL FORECAST QPF CALLS FOR 3-5" ACROSS MOST OF NW AND NORTHERN
SC COUNTIES BUT 5-7" CAPE FEAR COAST DUE LONG PERIOD OF
LOW LEVEL MOISTURE AND COASTAL CONVERGENCE. HIGHEST AMOUNTS OVER FAR
SOUTHERN ZONES WHERE ADDITIONAL 5-7" AND LIKELY 7-10" SRN GTOWN AND
WILLIAMSBURG LIKELY. THESE AMOUNTS CAN EASILY BEEN A MONTH'S WORTH
MOST TIMES OF THE YEAR IN AND OF THEMSELVES BUT FOLLOWING THE MAJOR
FLOODING ISSUES FROM YESTERDAY'S RAINFALL THE 3 DAY TOTALS ARE
EXPECTED TO LEAD TO A POTENTIALLY LIFE-THREATENING FLOODING
SCENARIO. THIS WILL HOLD MOST TRUE WHERE MESOSCALE PROCESSES (WHICH
CANNOT BE RESOLVED THIS FAR OUT) LEAD TO THE LOCALIZED MUCH HIGHER
RAIN TOTALS AS OCCURRED IN PLACES LIKE LITTLE RIVER LAST EVE.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 330 PM SATURDAY...ALTHOUGH THERE WILL BE SOME LINGERING
SHOWERS AND CLOUDS ALONG THE COAST TUESDAY MORNING WE WILL SEE
OVERALL GREATLY IMPROVED AND VERY PLEASANT CONDITIONS RETURN FOR
THE LONG TERM. A DEEP DRY AIRMASS WILL MOVE ACROSS THE EASTERN
CAROLINAS AS HIGH PRESSURE BUILDS IN FROM THE NORTH AND THE UPPER
LOW RESPONSIBLE FOR MUCH OF OUR WET WEATHER EJECTS OFF TO THE
NORTHEAST. WELL BELOW NORMAL TEMPERATURES ON TUESDAY WILL MODERATE
THROUGH THE PERIOD AS A GRADUAL WARMING TREND TAKES HOLD.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...MAIN FOCUS OF CONVECTION WILL BE SOUTH CAROLINA
TODAY...PARTICULARLY INLAND TERMINALS. INTERMITTENT IFR CONDITIONS
WILL OCCUR IN THE OCCASIONALLY HEAVY CONVECTION. THE NORTHERN
TERMINALS WILL SEE ISOLATED CONVECTION. LBT MAY STILL HAVE TO DEAL
WITH OCCASIONAL IFR CEILINGS FOR THE FIRST COUPLE OF HOURS.
CONDITIONS WILL BE SIMILAR THIS EVENING. OVERNIGHT...PRECIP WILL BE
ON THE INCREASE AS MOISTURE ROTATES NORTHWARD AROUND THE UPPER LOW.
MAIN FOCUS WILL BE SOUTH CAROLINA EARLY...BUT THE ENTIRE CWA WILL
GET INTO THE ACT BY DAYBREAK...WITH MODERATE TO HEAVY CONVECTION
POSSIBLE THROUGH THE END OF THE FORECAST PERIOD.
EXTENDED OUTLOOK...EXPECT RAIN...SOMETIMES HEAVY...WITH MVFR/TEMPO
IFR POSSIBLY INTO TUESDAY WITH CLEARING TUESDAY NIGHT INTO WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM SATURDAY...VERY HAZARDOUS MARINE CONDITIONS WILL
CONTINUE THROUGH THE NEAR TERM AND WE WILL KEEP THE SMALL CRAFT
ADVISORY IN EFFECT FOR THE FORESEEABLE FUTURE. LATEST OBS SHOW
EASTERLY WINDS OF 15 TO 25 KTS WITH GUST TO 30 KTS AND SEAS OF 6
TO 10 FT. EXPECT LITTLE CHANGE TO THESE CONDITIONS THROUGH THE
OVERNIGHT PERIOD.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...
A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE ENTIRE PERIOD. A
STRONG GRADIENT WILL BE IN PLACE ON SUNDAY BETWEEN A HUGE HIGH NORTH
OF NEW ENGLAND STATES AND THE WELL OFFSHORE JOAQUIN AS WELL AS
SURFACE LOW PRESSURE ONLY VERY SLOWLY DEVELOPING JUST OFF SC/GA
COASTLINES. BY MONDAY JOAQUIN WILL BE ACCELERATING OFF TO THE
NORTH AND EAST BUT THE HIGH TO THE NORTH IS RELATIVELY MAINTAINED
AS THE CUTOFF UPPER LOW DRIVING THIS SYSTEM IS SLOW TO EXIT. SEAS
FORECAST IS A BLEND OF CONTINUITY, SWAN, AND WNA GUIDANCE.
LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 330 PM
SATURDAY...EXPECT GRADUALLY IMPROVING CONDITIONS AS HIGH PRESSURE
BUILDS IN FROM THE NORTH. ALTHOUGH IT IS LIKELY THAT THE PERIOD WILL
START WITH A SMALL CRAFT ADVISORY IN EFFECT...WE EXPECT DECREASING
WINDS ON TUESDAY NIGHT WITH A RETURN TO LESS HAZARDOUS CONDITIONS BY
WEDNESDAY MORNING.
&&
.TIDES/COASTAL FLOODING...
AS OF 330 PM SATURDAY...COASTAL FLOOD ADVISORIES WILL BE NEEDED
AGAIN WITH TONIGHTS HIGH TIDE FOR THE LOWER CAPE FEAR RIVER AND
FOR ALONG THE COAST OF NC AND SC. EXPECT THAT TIDES WILL RUN
AROUND A FOOT OR MORE ABOVE NORMAL. HIGH WATER RUN-UP AND MINOR
COASTAL EROSION ARE AGAIN LIKELY. COASTAL FLOOD ADVISORIES WILL
LIKELY BE NEEDED FOR THE NEXT SEVERAL DAYS DURING HIGH TIDE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR SCZ017-023-024-
032-033-039-053>056.
HIGH RIP CURRENT RISK UNTIL 9 PM EDT THIS EVENING FOR SCZ054-
056.
COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 2 AM EDT
SUNDAY FOR SCZ054-056.
NC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR NCZ087-096-099-
105>110.
HIGH RIP CURRENT RISK UNTIL 9 PM EDT THIS EVENING FOR NCZ106-
108-110.
COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 2 AM EDT
SUNDAY FOR NCZ106-108-110.
COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
NCZ107.
COASTAL FLOOD ADVISORY FROM 1 AM TO 5 AM EDT SUNDAY FOR NCZ107.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR AMZ250-252-254-
256.
&&
SYNOPSIS...MBB
NEAR TERM...REK
SHORT TERM...MBB
LONG TERM...REK
AVIATION...DL
TIDES/COASTAL FLOODING...REKHazardous weather outlook, Oct 3, 3:22 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 322 PM EDT SAT OCT 3 2015 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-041930- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 322 PM EDT SAT OCT 3 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-041930- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 322 PM EDT SAT OCT 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-041930- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 322 PM EDT SAT OCT 3 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-041930- INLAND NEW HANOVER- 322 PM EDT SAT OCT 3 2015 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 5 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 3, 11:17 AM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1117 AM EDT SAT OCT 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM FLOOD 4 W DARLINGTON 34.29N 79.94W
10/03/2015 DARLINGTON SC DEPT OF HIGHWAYS
FLOODING ON INDIAN BRANCH ROAD.
&&
EVENT NUMBER ILM1500346
43Local storm report, Oct 3, 11:19 AM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1119 AM EDT SAT OCT 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD CALABASH 33.90N 78.58W
10/02/2015 BRUNSWICK NC EMERGENCY MNGR
MULTIPLE HOMES FLOODED UP TO KNEE DEEP WATER IN SPRING
MILL PLANTATION AND CAROLINA SHORES. FAMILIES WERE
EVACUATED FROM SOME OF THESE HOMES AND PEOPLE WERE
RESCUED FROM 20 VEHICLES. AN EARTHEN DAM AT SUNSET BEACH
HAS BEEN OVER-TOPPED... AND HEATHER LAKE NEAR THE
HORRY/BRUNSWICK COUNTY LINE HAS OVER-TOPPED AS WELL. ALL
OF THIS OCCURRED BETWEEN 6 PM YESTERDAY AND 2 AM TODAY.
&&
EVENT NUMBER ILM1500347
SRPLocal storm report, Oct 3, 11:31 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1131 AM EDT SAT OCT 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM FLOOD 2 SE CALABASH 33.88N 78.55W
10/03/2015 BRUNSWICK NC DEPT OF HIGHWAYS
&&
EVENT NUMBER ILM1500348
MACLocal storm report, Oct 3, 11:33 AM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1133 AM EDT SAT OCT 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 AM FLOOD CALABASH 33.90N 78.58W
10/03/2015 BRUNSWICK NC DEPT OF HIGHWAYS
FLOODING -ROAD CLOSED US-17 OCEAN HIGHWAY WEST
&&
EVENT NUMBER ILM1500349
MACLocal storm report, Oct 3, 11:34 AM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
1134 AM EDT SAT OCT 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM FLOOD 2 SE CALABASH 33.88N 78.55W
10/03/2015 BRUNSWICK NC DEPT OF HIGHWAYS
FLOOD - ROAD CLOSED SR-1303 HICKMAN ROAD N.W.
&&
CORRECTED REMARKS
EVENT NUMBER ILM1500348
MACLocal storm report, Oct 3, 12:38 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1238 PM EDT SAT OCT 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HEAVY RAIN LONGS 33.93N 78.73W
10/03/2015 M14.93 INCH HORRY SC CO-OP OBSERVER
RAINFALL IN LONGS SINCE 10/2/15 AT 7 AM
&&
EVENT NUMBER ILM1500350
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 8:33 PM EDT | Areal Flood Advisory | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 3 hr |
| Oct 2, 10:26 PM EDT | Areal Flood Warning | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 3 hr |
| Oct 2, 10:50 PM EDT | Areal Flood Warning | ILM | Dillon, Horry, Marion, Marlboro | 3 hr |
| Oct 3, 1:49 AM EDT | Areal Flood Warning | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 3 hr |
| Oct 3, 4:26 AM EDT | Coastal Flood Advisory | ILM | Georgetown, Horry | 13 hr |
| Oct 3, 9:19 AM EDT | Areal Flood Warning | ILM | Horry | 3 hr |
| Oct 3, 11:41 AM EDT | River Flood Warning | ILM | Dillon, Horry, Marion | 24 hr |
| Oct 3, 11:41 AM EDT | River Flood Warning | ILM | Horry | 24 days |
| Oct 3, 11:41 AM EDT | River Flood Warning | ILM | Florence | 9 days |
| Oct 3, 11:41 AM EDT | River Flood Warning | ILM | Williamsburg | 13 days |
| Oct 3, 11:50 AM EDT | Flash Flood Watch | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 52 hr |
| Oct 3, 3:25 PM EDT | Coastal Flood Advisory | ILM | Georgetown, Horry | 14 hr |
| Oct 3, 4:09 PM EDT | Flash Flood Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 4 hr |
| Oct 3, 7:43 PM EDT | Wind Advisory | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 46 hr |
Nearby
Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.